Alert archive / Pennsylvania / Wind Advisories in 2017
Wind Advisory 5, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Mar 7, 2017, 11:52 AM EST for 9 counties in West Virginia; 14 counties in Pennsylvania; 11 counties in Ohio. It took effect at Mar 8, 2017, 10:00 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2017, 11:52 AM EST (16:52 UTC)
- In effect from
- Mar 8, 2017, 10:00 AM EST
- Expired
- Mar 9, 2017, 3:01 AM EST
- In force
- 17 hr
- Issued by
- NWS Pittsburgh, PA
All 34 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Monongalia County, WV, Ohio County, WV, Preston County, WV, Tucker County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 28 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 4.9 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 432 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
995 WWUS71 KPBZ 071652 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1152 AM EST Tue Mar 7 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021-509>514-080100- /O.NEW.KPBZ.WI.Y.0005.170308T1500Z-170309T0000Z/ Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 1152 AM EST Tue Mar 7 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST WEDNESDAY... The National Weather Service in Pittsburgh has issued a Wind Advisory...which is in effect from 10 AM to 7 PM EST Wednesday. * WINDS...Southwest 15 to 25 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph or gusts to 45 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ 24
9 follow-up statements
159 WWUS71 KPBZ 071852 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 152 PM EST Tue Mar 7 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021-509>514-080300- /O.CON.KPBZ.WI.Y.0005.170308T1500Z-170309T0000Z/ Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 152 PM EST Tue Mar 7 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST WEDNESDAY... * WINDS...Southwest 20 to 30 mph with gusts up to 55 mph. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or gusts to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ 24
234 WWUS71 KPBZ 080154 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 854 PM EST Tue Mar 7 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021-509>514-081000- /O.CON.KPBZ.WI.Y.0005.170308T1500Z-170309T0000Z/ Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 854 PM EST Tue Mar 7 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST WEDNESDAY... * WINDS...Southwest 20 to 30 mph with gusts up to 55 mph. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 50 mph or greater are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
228 WWUS71 KPBZ 080914 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 414 AM EST Wed Mar 8 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021-509>514-081715- /O.CON.KPBZ.WI.Y.0005.170308T1500Z-170309T0000Z/ Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 414 AM EST Wed Mar 8 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts up to 55 mph. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 50 mph or greater are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
817 WWUS71 KPBZ 081539 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1039 AM EST Wed Mar 8 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029-031-073>076-WVZ001>004-012-021-509>514-082345- /O.CON.KPBZ.WI.Y.0005.000000T0000Z-170309T0000Z/ Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, Morgantown, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 1039 AM EST Wed Mar 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 50 mph or greater are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
685 WWUS71 KPBZ 081741 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 1241 PM EST Wed Mar 8 2017 MDZ001-PAZ074-076-WVZ510>514-090145- /O.EXT.KPBZ.WI.Y.0005.000000T0000Z-170309T1200Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 1241 PM EST Wed Mar 8 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 50 mph or greater are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-090000- /O.CON.KPBZ.WI.Y.0005.000000T0000Z-170309T0000Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, and Morgantown 1241 PM EST Wed Mar 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...Southwest 20 to 25 mph with gusts up to 45 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 50 mph or greater are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
292 WWUS71 KPBZ 081836 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 136 PM EST Wed Mar 8 2017 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-021-509-090000- /O.CON.KPBZ.WI.Y.0005.000000T0000Z-170309T0000Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Fayette-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, East Liverpool, Salem, Columbiana, Coshocton, Cadiz, Steubenville, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Waynesburg, Murrysville, Greensburg, New Kensington, Uniontown, Weirton, Follansbee, Wellsburg, Wheeling, Moundsville, New Martinsville, Fairmont, and Morgantown 136 PM EST Wed Mar 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts up to 55 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 50 mph or greater are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ MDZ001-PAZ074-076-WVZ510>514-090245- /O.CON.KPBZ.WI.Y.0005.000000T0000Z-170309T1200Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 136 PM EST Wed Mar 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...West 20 to 30 mph with gusts up to 55 mph. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 50 mph or greater are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
622 WWUS71 KPBZ 082346 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 646 PM EST Wed Mar 8 2017 OHZ039-040-048-049-057>059-068-069-PAZ031-075-WVZ004-012-021-509- 090100- /O.EXP.KPBZ.WI.Y.0005.000000T0000Z-170309T0000Z/ Tuscarawas-Carroll-Coshocton-Harrison-Muskingum-Guernsey-Belmont- Noble-Monroe-Greene-Fayette-Marshall-Wetzel-Marion-Monongalia- Including the cities of New Philadelphia, Dover, Carrollton, Malvern, Coshocton, Cadiz, Zanesville, Cambridge, Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Waynesburg, Uniontown, Moundsville, New Martinsville, Fairmont, and Morgantown 646 PM EST Wed Mar 8 2017 ...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... Wind gusts have dropped below 45 mph and should further decrease through the evening. The wind advisory has thus been allowed to expire. $$ OHZ041-050-PAZ007>009-013>016-020>023-029-073-WVZ001>003-090200- /O.EXT.KPBZ.WI.Y.0005.000000T0000Z-170309T0200Z/ Columbiana-Jefferson-Mercer-Venango-Forest-Lawrence-Butler- Clarion-Beaver-Allegheny-Armstrong-Indiana-Washington- Westmoreland-Hancock-Brooke-Ohio- Including the cities of East Liverpool, Salem, Columbiana, Steubenville, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Murrysville, Greensburg, New Kensington, Weirton, Follansbee, Wellsburg, and Wheeling 646 PM EST Wed Mar 8 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts in excess of 45 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$ MDZ001-PAZ074-076-WVZ510>514-090800- /O.CON.KPBZ.WI.Y.0005.000000T0000Z-170309T1200Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 646 PM EST Wed Mar 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...West 20 to 30 mph with gusts up to 55 mph. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts in excess of 45 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
113 WWUS71 KPBZ 090148 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 848 PM EST Wed Mar 8 2017 OHZ041-050-PAZ007>009-013>016-020>023-029-073-WVZ001>003-090300- /O.EXP.KPBZ.WI.Y.0005.000000T0000Z-170309T0200Z/ Columbiana-Jefferson-Mercer-Venango-Forest-Lawrence-Butler- Clarion-Beaver-Allegheny-Armstrong-Indiana-Washington- Westmoreland-Hancock-Brooke-Ohio- Including the cities of East Liverpool, Salem, Columbiana, Steubenville, Sharon, Hermitage, Grove City, Oil City, Franklin, Tionesta, New Castle, Ellwood City, Butler, Clarion, Punxsutawney, Brookville, Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area, Kittanning, Ford City, Indiana, Washington, Canonsburg, Murrysville, Greensburg, New Kensington, Weirton, Follansbee, Wellsburg, and Wheeling 848 PM EST Wed Mar 8 2017 ...WIND ADVISORY WILL EXPIRE AT 9 PM EST THIS EVENING... Wind gusts have dropped below 45 mph and should further decrease through the evening. The wind advisory has thus been allowed to expire. $$ MDZ001-PAZ074-076-WVZ510>514-091000- /O.CON.KPBZ.WI.Y.0005.000000T0000Z-170309T1200Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 848 PM EST Wed Mar 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...West 20 to 30 mph with gusts up to 50 mph. * IMPACTS...Strong winds may blow down limbs...trees...and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts in excess of 45 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. Please report down trees or branches by calling 412-262-1988, posting to the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH && $$
057 WWUS71 KPBZ 090801 NPWPBZ URGENT - WEATHER MESSAGE National Weather Service Pittsburgh PA 301 AM EST Thu Mar 9 2017 MDZ001-PAZ074-076-WVZ510>514-090915- /O.CAN.KPBZ.WI.Y.0005.000000T0000Z-170309T1200Z/ Garrett-Westmoreland Ridges-Fayette Ridges- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- Including the cities of Mountain Lake Park, Oakland MD, Grantsville, Ligonier, Donegal, Champion, Ohiopyle, Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, and Canaan Valley 301 AM EST Thu Mar 9 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pittsburgh has cancelled the Wind Advisory. Wind gusts have fallen below advisory levels. Winds will continue to weaken overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Mar 7, 10:46 AM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 7, 10:46 AM EST, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1046 AM EST Tue Mar 7 2017 .SYNOPSIS... Showers are expected today with the approach and passage of a cold front. Dry and windy weather is expected Wednesday. && .NEAR TERM /THROUGH TONIGHT/... The upper trough forecast to advance towards the Great Lakes today will support and push a cold front through the forecast area by early evening. Sufficient moisture and lift has resulted in widespread showers this morning and periods of rain will continue until the frontal passage. Shear levels are progged to increase today but only very minimal elevated instability is indicated by model soundings. Thus, not confident to include thunder this afternoon. Wind gusts may be strong at times with the strongest showers associated with the aforementioned shear levels and can be covered with SPSs to raise awareness. Brief pressure rises and strong, but shallow mixing in the wake of the front will continue to support breezy conditions tonight before an inversion halts relatively strong wind gusts. Temperatures will remain above average levels despite the FROPA. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... A crossing upper trough could result in some increase in clouds mainly N of I 80 Wed, but dry weather is expected. A tightening pressure gradient is also expected Wed between high pressure over the TN valley, and low pressure across Canada. This gradient, combined with a deep mixing layer, should result in gusty W winds through the day. Advisory level gusts remain possible and will continue with a mention in the Hazardous Weather Outlook. The next chance for precip is expected with a Thursday night/Friday morning shortwave. Some light snow accumulation is possible. Above average temperatures are expected to continue until the passage of the late week shortwave. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... A trough is progged to deepen as it tracks SE through the Midwest, reaching the OH and TN valley region late Sat/Sun. A developing surface low in response to the trough is progged across the srn/sern CONUS over the weekend. Maintained snow chances with the local area on the northern periphery of the low and with uncertainty in its placement/development. Shortwaves in zonal flow should continue precip chances early next week. Below average temperatures are expected through the period. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... Condition deterioration can be expected today as an advancing cold front spreads showers and gusty sfc wind over area terminals today. General MVFR is forecast for the afternoon and eve with gusts near 30kt. Dry advection in the wake of this evenings frontal passage will support improvement, but expect wind to remain a problem through Wednesday. .OUTLOOK... Restrictions are likely with a Wed night/Thu upper trough and subsequent cold advection. More restrictions should be anticipated with a weekend disturbance. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Mar 7, 3:35 AM EST, 8 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 335 AM EST Tue Mar 7 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-080845- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 335 AM EST Tue Mar 7 2017 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wind gusts of 45 mph or greater are possible Wednesday. A Wind Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Wind Advisories in Pennsylvania, 2017Wind Advisories in Ohio, 2017Wind Advisories in West Virginia, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.